• AlexisJ's Avatar

    AlexisJ asked a questionBreast Cancer

    Chemo Brain

    14 answers
    • geekling's Avatar
      geekling

      Food can be made 'clean' by rinsing thoroughly and then by a soak in lemon juice or vinegar & water for 5-10 minutes.
      Whole foods without a peel ought to be purchased from organic suppliers.

      I had terrible bouts of forgetfulness and inability to concentrate until I took anti inflammatory herbs as tea. I drank 4 cups per day for quite some time.

      Im much better but far less than I was prior to the trauma(s).

      about 1 month ago
    • akwendi's Avatar
      akwendi

      I finished chemo in March. Yes, chemo brain is a thing. It will come and go. The best thing I can recommend is to force yourself to do one things at a time (I'm a multi-tasker at heart). When I did this, I had a much easier time and didn't get so frustrated with myself. Everyone was so supportive. It will get better!

      30 days ago
    • dianalynn's Avatar
      dianalynn

      I was on tamoxifen for one year. I was in a fog the whole time.

      28 days ago
  • AlexisJ's Avatar

    AlexisJ started following

    Question: Chemo Brain

  • AlexisJ's Avatar

    AlexisJ started following

  • AlexisJ's Avatar

    AlexisJ asked a questionBreast Cancer

    Pains after first chemo

    17 answers
    • barbaraanne's Avatar
      barbaraanne

      I agree with you Nanzee. I took the steroids for 3 days before treatment, I was bouncing off the walls, but at least I got all my chores done. then boom...But i know the steroids did bloat me. we all learn what works for us. I was lucky my mouth was only sore after the first treatment, a real "weird" feeling. I made sure to drink a lot of water and I really liked the Vitamin water zero Lemonade. I also sucked on sugar free lemon drops. For some reason it worked for me. And I rinsed with Act mouthwash (no alcohol in it).

      about 1 month ago
    • triciab's Avatar
      triciab

      By far the bone pain from Neulasta was my worst side effect during chemo. (I had 8 chemo rounds and 8 Neulasta shots). The pain started the evening after injection and lasted for full 2 days. Even the bones in my face hurt. I tried the Claritin and Tylenol but was still pretty miserable. Finally asked the doctor for something stronger and took Tramadol right after getting Neulasta and for the next 2 days which made it tolerable. Be sure to ask your doctor and let him/her know the side effects you are experiencing.
      I had one period after my first chemo and haven't had one since. (Don't miss that.)
      I do believe that Neulasta kept me from getting really sick during chemo. I had 1 cold and 1 ear infection during chemo and I worked nearly full-time through it all. Good luck to you. I'm almost 2 years out from my last chemo and feel mostly back to "normal". Take care.

      about 1 month ago
    • Pinklady521's Avatar
      Pinklady521

      Neulasta is highly likely the culprit for the bone pain esp. radiating from your spine as our marrow is the start of life. It helped me to elevate my legs a bit to lessen the pain and Tylenol.

      I remember even walking on the carpet hurt !! BTW, my last period decided to come the night before my mastectomy. I was period-free for about four months prior so it XXX me off that it decided to make it's appearance then.

      The sore throat is chemo-induced. I didn't know about Claritin like other writers have written about but a chemo nurse told me to take Benadryl just before chemo which would enable to feel a bit more relaxed and the histamines would help.

      If the port hurts when it's accessed, call your surgeon ASAP. Mine got twisted but that was close to the beginning of Herceptin which really surprised the surgeon as he never had that happen to a patient.

      You seem very aware of your body which will enable you to figure it if something is awry so you can talk to your doctor about it.

      Peace be with you on your journey.

      about 1 month ago
  • Bug's Avatar

    Bug wrote on AlexisJ's wall

    Hi, AlexisJ! I just wanted to peek in on you and see how you're doing. I saw your question about starting chemo. I'm thinking of you.

  • AlexisJ's Avatar

    AlexisJ asked a questionBreast Cancer

    Starting Chemo

    29 answers
    • AlexisJ's Avatar
      AlexisJ

      My port placement went smoothly but I am very sore. Infusion yesterday went okay. A few hours after I had bad stomach pains and decveloped a rash. My oncologist said it was an allergic reaction and had me take extra steroids. Seemed to help. Slept very little last night, but woke up feeling okay. Thank you all!

      about 1 month ago
    • BarbarainBham's Avatar
      BarbarainBham

      Be sure and tell him if you are still feeling nervous. Even nerves can cause stomach problems and rashes, so you should tell them if you are.

      I take a chemo pill every day, and the times I get nauseous are when I'm stressed or anxious, so I have to be very aware of how I'm feeling and be extra careful if I'm upset. (Both my parents were sick last year and passed away a few months ago, and I can really tell when I take my chemo pill if I've had an emotional day. I've had many more problems than I had before.) Best wishes.

      about 1 month ago
    • Ejourneys' Avatar
      Ejourneys

      I agree with @Nanzee on the Claritin. My chemo nurse told me to take 10 mg Claritin (regular, not D) and 2 tabs Tylenol (350 or 500 mg, doesn't matter which) on the day of chemo and for 4-5 days thereafter. I never had a problem with Neulasta except for feeling slightly flu-ish after the first shot.

      about 1 month ago